Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 46, NWS Tulsa, OK

June 14, 2015Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 14, 2015, 10:42 AM CDT for Muskogee County, Oklahoma. It took effect at Jun 14, 2015, 1:00 PM CDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 10:42 AM CDT (15:42 UTC)
In effect from
Jun 14, 2015, 1:00 PM CDT
Expired
Jun 17, 2015, 7:00 AM CDT
In force
66 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 28.14 ft at Jun 14, 2015, 11:00 AM CDT.

actionminormoderate2628303206/1406/1506/1606/1706/18
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WGUS44 KTSA 141542
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1042 AM CDT SUN JUN 14 2015

...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-142342-
/O.NEW.KTSA.FL.W.0046.150614T1800Z-150617T1200Z/
/MKGO2.1.ER.150614T1800Z.150614T1800Z.150617T0600Z.NO/
1042 AM CDT SUN JUN 14 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River near Muskogee
* until Wednesday morning, or until the warning is cancelled.
* At 10:00 AM Sunday, the stage was 27.97 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to rise to 
  near flood stage this afternoon.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$
1 follow-up statement
867 
WGUS84 KTSA 141913
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT SUN JUN 14 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-141943-
/O.CAN.KTSA.FL.W.0046.000000T0000Z-150617T1200Z/
/MKGO2.1.ER.150614T1545Z.150614T1645Z.150614T1707Z.NO/
213 PM CDT SUN JUN 14 2015

The Flood Warning is cancelled for
  The Arkansas River near Muskogee.
* At  2:00 PM Sunday, the stage was 27.86 feet.
* Flood stage is 28.0 feet.
* The river fell below flood stage this afternoon.
* Forecast...The Arkansas River near Muskogee will continue falling 
  and remain below flood stage.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:30 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 14, 6:30 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT SUN JUN 14 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH THE
BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING HOURS.
WILL USE VCTS FOR ALL TAF SITES. ADDITIONAL STORMS POSSIBLE
AFTER 06Z...ESPECIALLY FOR THE NORTHEAST OK TAF SITES. MVFR
CIGS EARLY THIS MORNING ARE EXPECTED TO IMPROVE TOWARD 18Z.

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT SUN JUN 14 2015/

DISCUSSION...
EARLY THIS MORNING PER LATEST WATER VAPOR IMAGERY...AN UPPER LEVEL
WAVE WAS CURRENTLY MOVING INTO THE OKLAHOMA TEXAS PANHANDLES...A
RIDGE OF HIGH PRESSURE REMAINED OVER THE SOUTHEAST GULF COAST
STATES AND A TROPICAL SYSTEM WAS LIFTING NORTHWARD ACROSS THE GULF
OF MEXICO. IN RESPONSE TO THESE FEATURES...UPPER LEVEL SOUTHERLY
FLOW ON THE WEST SIDE OF THE HIGH PRESSURE CONTINUED TO TRANSPORT
A PLETHORA OF TROPICAL MOISTURE INTO THE SOUTHERN PLAINS. THIS
MOISTURE INTERACTING WITH THE UPPER LEVEL WAVE WAS CREATING
SCATTERED SHOWERS AND THUNDERSTORMS OVER PARTS OF OKLAHOMA AND
TEXAS THIS MORNING.

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TODAY AS THE UPPER WAVE PUSHES
ACROSS THE SOUTHERN/CENTRAL PLAINS. HAVE GONE WITH A BROAD BRUSH
APPROACH TO POPS THROUGH THIS AFTERNOON AS EXACT LOCATIONS OF
PRECIP REMAIN SOMEWHAT SCATTERED OVER THE CWA. HEAVY RAIN WILL BE
CAPABLE WITHIN ANY THUNDERSTORM DEVELOPMENT...THOUGH ADDITIONAL
RAINFALL AMOUNTS LOOK TO BE LIGHT ENOUGH THAT ANY FLASH FLOODING
THREAT SHOULD BE MINIMIZED. THUS...HAVE CANCELLED THE FLASH FLOOD
WATCH OVER NORTHEAST OKLAHOMA. ALSO THIS AFTERNOON...A LIMITED
SEVERE POTENTIAL IS POSSIBLE AS THE WAVE MOVES ACROSS THE REGION
WITH LOCALLY DAMAGING WINDS AND LARGE HAIL BEING THE MAIN HAZARDS.
MOSTLY CLOUDY CONDITIONS AGAIN TODAY SHOULD HELP TO KEEP AFTERNOON
TEMPS CLOSE TO THE SEASONAL AVERAGE WITH HIGHS IN THE 80S
FORECAST.

OVERNIGHT TONIGHT...THE UPPER LEVEL WAVE IS EXPECTED TO EXIT OFF
TO THE NORTHEAST AND IN ITS WAKE...A WEAK MID LEVEL TROF/SHEAR
AXIS IS FORECAST TO SET UP OVER THE PLAINS MONDAY INTO TUESDAY.
SOUTHERLY UPPER FLOW TRANSPORTING MOISTURE SOUTH OF THIS AXIS WILL
CREATE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AGAIN HEAVY RAIN ALONG
WITH A LIMITED SEVERE POTENTIAL WILL BE POSSIBLE ACROSS THE
REGION. GREATEST POTENTIAL FOR HEAVY RAINFALL LOOKS TO BE ACROSS
NORTHEAST OKLAHOMA AGAIN...WHICH COULD CREATE SOME ADDITIONAL FLASH
FLOODING CONCERNS.

IN THE EXTENDED FORECAST...LATEST MODEL SOLUTIONS ARE BECOMING
MORE IN AGREEMENT LIFTING THE TROPICAL SYSTEM CURRENTLY IN THE
GULF OF MEXICO INTO THE SOUTHERN PLAINS AND ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS. TIMING DIFFERENCES STILL REMAIN
WITH THE NAM BEING THE FASTEST AND THE ECMWF BEING THE SLOWEST. AT
THIS TIME IT LOOKS LIKE A WEDNESDAY/THURSDAY TIME FRAME IS
FORECAST FOR THIS SYSTEM TO MOVE INTO SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS. WITH A TROPICAL LIKE AIRMASS ALREADY IN
PLACE...HIGH AMOUNTS OF QPF COULD BE POSSIBLE AS THIS SYSTEM MOVES
THROUGH WHICH COULD INCREASE FLASH FLOODING/RIVER FLOODING
CONCERNS. THUS...HAVE TRENDED POPS AND QPF AMOUNTS UPWARD DURING
THIS TIME FRAME. FORECAST DETAILS WILL CONTINUE TO BE REFINED OVER
THE COMING DAYS AS LATEST DATA COMES IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  72  86  71 /  50  50  60  70
FSM   87  72  87  72 /  50  50  50  50
MLC   86  72  87  71 /  50  50  50  50
BVO   84  69  85  68 /  50  70  60  70
FYV   83  69  84  68 /  50  40  60  60
BYV   84  69  84  68 /  50  50  60  60
MKO   85  71  85  70 /  50  50  50  60
MIO   83  69  85  69 /  50  50  60  70
F10   85  72  85  70 /  50  50  50  60
HHW   86  71  86  72 /  50  50  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jun 14, 4:51 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT SUN JUN 14 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 AM CDT SUN JUN 14 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A MOIST AND UNCAPPED ATMOSPHERE...ALONG WITH DAYTIME HEATING...WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY. AREAS OF SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO SUNDAY
NIGHT...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. THE SEVERE
WEATHER THREAT WILL BE VERY SLIM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF
THE WEEK. A PERSISTENT UPPER LEVEL TROUGH SHOULD AID IN FOCUSING
ADDITIONAL HEAVY RAINFALL ACROSS PARTS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FOR THE EARLY PART OF THE WEEK. THE REMAINS OF A
TROPICAL SYSTEM ARE FORECAST TO LIFT OUT OF THE GULF OF MEXICO AND
INTO THE REGION LATER NEXT WEEK. AT THIS TIME...THE AXIS OF HEAVY
RAINFALL WITH THIS SYSTEM IS EXPECTED TO SET UP ACROSS FAR SOUTHEAST
OKLAHOMA AND INTO WESTERN ARKANSAS WHERE SEVERAL INCHES OF RAIN WILL
BE POSSIBLE. PRECIPITATION TIMING AND AMOUNTS STILL REMAIN IN
QUESTION...AND EXPECT FURTHER FINE TUNING OVER THE NEXT SEVERAL DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD PREPARE FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:25 AM CDTRiver Flood AdvisoryTSAMuskogee36 hr
Jun 14, 2:14 PM CDTRiver Flood AdvisoryTSAMuskogee66 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.